| || |
Trying to get off Xanax
My husband has been taking Xanax for the past 2 years.. 2 mg tablets. 2 in the morning 1 at lunch 1 in the avo and 1 at night time ( i think thats what he takes, he only admitted it to me not long ago).
He really wants to get off them, he went cold turkey 7 days ago and for the past 2 days he has been experiencing very strange dreams ( or hellucinations ), when he awakes, he thinks the dream is real.. He says things through the day, things that he thinks happened but they havent.. Hes been freaking me out a little.. The past 2 nights he has got up through the night walked around the house, i say what are you doing and he looks straight at me and starts saying things that havent happened.. im not sure if hes asleep still or not, but he remembers it the next day... Its really strange behaviour, im wondering how long it will take for him to get back to normal. He had a few Xanax today to try and feel normal again, he kind of does but hes still saying strange things...
He said hes been having hot and cold flushes, very ancious and confused..
I want to help him but im not sure what i can do.
Does anyone have any advise??? Please help..
I feel for husband you really need to do a slow taper off of those...
I admire him for his strength !!!
go to www.benzo,org.uk it has a great taper plan on it and will explain to you how important it is to taper slowly
please keep us posted on how he is doing
I have little knowledge of BEnzo w/d.....but i can attest to the taper method being the way to go. It requires fortitude and the firm decision to get off Pill -X.
Taper is a slow sick, cold turkey is like being gutted by jack the ripper.......
Taper him, and enjoy you Husband anew^^
My mother was on about that amount of Xanax for along time, and when she got off of them she was like a different person, it was great getting my mom back.
Now go get your man back!:P
How to get off Xanax
Ask your doctor to give you Klonopin (clonazepam) instead of Xanax. Its effects are the same but it last much longer and stays in the blood for up to 50 hours, so you won't feel the cravings between the dose like its the case with Xanax. Another way to get off it is to switch the xanax dose to its equivalent Diazepam (Valium) or clonazepam dose and then slowly reduce the dose week per week. If you reduce too fast, you may have serious withdrawal problems (insomnia, tremors, convulsions..) 2mg xanax is equivalent to 40mg of diazepam or 2mg clonazepam.
To ease with the withdrawal symptoms, Depakene 500mg per day or clonidine are suggested. Depakene is an anticonvulsant that also works as a mood stabilizer. Buspirone, an anti-anxiety agent, does nothing for benzodiazepine withdrawal, but Mirtazapine (Remeron) is a great sedating antidepressant that does wonders for anxiety or panic sufferers. If all this fails, smoking pot is always advised!
Last edited by Aladdinsane; 08-08-2011 at 12:58 PM.
Continue with caution
Your husband needs to taper off the Xanax or he could end up with long term damage.
I have been on Xanax three times and each time I quit I did so cold turkey. I was very ignorant at the time and had no idea about withdrawls. Needless to say I have suffererd three seizures so far from not tapering my xanax use.
I have switched from Xanax to Valium and tapering using the method posted above. Benzo withdrawls are no joke. Your mind is so confused and anxious at the same time, your body feels akward walking, you feel like people notice your akward walking making the anxiety even worse. The pinnacle is waking up tl your parents screaming your name while crying their eyes out because they found you convulsing on the floor.
Hi, sorry u are going through this. I know u are worried to death. I take Xanax, 2mg pills 2x day AS NEEDED. I take them for panic attacks, but I do not abuse them, but I know many ppl do. Your husband is taking way too much Xanax. The max. daily dose is no more than 4-6mg and most ppl don't need even half of that. That said, he has been on the benzo.for a long time and will def. have a bad withdrawal. The dreams could have been caused by his high level of Xanax in his body (it will put u into a heavy sleep and make u do all sorts of weird things. Another drug called Ambien, a sleeping med is known to sometimes make ppl do eccentric things, although I took that once and never had a problem).
His dreams could also be the beginning of the withdrawal syndrome his body would naturally go through, and it is a "living hell" of a withdrawal. It is not something that gets better each day, it gets worse. You can hallucinate, start acting weird and then physical symptoms kick in such as vomiting, excessive sweating, convulsions, shaking, tremors and severe craving for the drug. Taking the drug will of course take the withdrawal away, but he is only delaying the inevitable. That said, I def. agree with the other poster about switching onto a longer acting benzo. like Valium. Diazepam is excellent for easing withdrawals, they prescribe it alot for alcoholics going delirium tremors. Klonopin (Clonezepam) is another long acting benzo that might be suitable also. There is also an older benzo. and one of the longest acting ones around called Dalmane. It is primarily a sedative-hypnotic and is usually only taken once a day a bedtime. It builds up in the body because of the super long half-life of the drug, but it is less addicting compared to some other benzos. Most of the addicting benzos are short-acting (some doctors beg to differ on this. One would prescribe someone Xanax over Valium or vice-versa because of what he or she believes), and I know enough having a psychology degree and studying medicine, plus I used to abuse drugs many years ago. Done with that nonsense. Learned too many painful lessons, but I have street and book knowledge, so I do try to help. God Bless and good luck. Hope some of this info does help.
[LEFT][RIGHT][LEFT][/LEFT][/RIGHT][/LEFT][QUOTE=Philosophist;317057]HEllo,ive been on
[QUOTE=Philosophist;317057]HEllo,ive been on these things quite some time and im telling all of you getting off is almost impossible first for those that say they actually slept any mount of time the first 4 days you are very very lucky me I was up
[QUOTE=Philosophist;317057]HEllo,ive been on these things quite some time and im telling all of you getting off is almost impossible first for those that say they actually slept any mount of time the first 4 days you are very very lucky me I was up [QUOTE=Philosophist;317057]HEllo,ive been on these things quite some time and im telling all of you getting off is almost impossible first for those that say they actually slept any mount of time the first 4 days you are very very lucky me I was up for 4 days straight and didn't eat or sleep I kept myself hydrated with lots of fluids and im telling you this twice I tried to beat this for those that say that 1 or 2 a day is okay think again if you have been on them for a good period of time then you are hooked just try it for a couple of days and you will see what im talking about,and when i went thru this it just so happen to be when a storm knocked out the electricity and it was 100 degrees for a week(thank god for basements it was at least 10 to 15 degrees cooler I have no answer as far as getting of off these easy all I can don't ever start please or you will wish you had not started im for real these are no joke Im open for suggestions for anybody that knows a way to beat this nightmare..
Originally Posted by Philosophist
Taapering off is the best way to go because you can actually die from quiting cold turkey. What l am going to do is stop the xanax and just take my kpins for acouple months then switch to valium for a couple weeks tapering off slowly the whole time with all my meds and l beleive and heard from people that has done it l wont go through withdrawls as bad at all. Hope you get it down.
You must taper slowly and steadily. Be careful. Valium has a longer half life and will help you taper easier.
Please be careful coming off Xanax. I quit it too quickly and had about 5 grand mal seizures. The interesting part is that the seizures seemed to rewire my brain and for several years I no longer had the panic attacks I was taking the Xanax for. The bad news is that eventually they did come back and I'm allergic to Klonipin - so now I'm back on the Xanax. I have a very healthy respect for them now, though. I, also, hallucinated too - prior to the seizures. Be careful, you can die from withdrawal of benzo's & alcohol. Opiates only make you wish you were dead.
i take 8 mg per a day of xanax what is the best and fastest way to get off .....
The safest and best way to get off is to see a doctor who understands getting off benzodiazapines(sp?) You need to have a prescription for an anti-seizure med such as depakote. Benzo w/d can cause seizures and if you taper too fast or (god forbid) jump c/t, this can kill you. You would cut very slowly, some go .10% every 10-14 days. Check out the Ashton Manual. This should be done under a docs care. How long have you been on?
Tags for this Thread